Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 11, 2014, 11:48 PM CDT for Lipscomb County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 12, 2014, 12:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 168 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:55 PM CDT | HAIL 1 | 3 S Lipscomb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 3105 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
794 WUUS54 KAMA 120448 SVRAMA TXC295-120545- /O.NEW.KAMA.SV.W.0064.140612T0448Z-140612T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1148 PM CDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 1245 AM CDT * AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF LIPSCOMB...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LIPSCOMB... HIGGINS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3606 10048 3640 10043 3640 10000 3607 10000 TIME...MOT...LOC 0448Z 275DEG 29KT 3619 10027 $$ KB
1 follow-up statement
769 WWUS54 KAMA 120510 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1210 AM CDT THU JUN 12 2014 TXC295-120545- /O.CON.KAMA.SV.W.0064.000000T0000Z-140612T0545Z/ LIPSCOMB TX- 1210 AM CDT THU JUN 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LIPSCOMB COUNTY UNTIL 1245 AM CDT... AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF LIPSCOMB...MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS REPORTED SOUTH OF LIPSCOMB WITH THIS STORM. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... LIPSCOMB... HIGGINS... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3606 10048 3640 10043 3640 10000 3607 10000 TIME...MOT...LOC 0510Z 276DEG 21KT 3613 10021 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:01 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 7:01 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 701 PM CDT WED JUN 11 2014 .AVIATION...00Z TAFS THUNDERSTORMS WILL BE POSSIBLE AT KGUY FOR THE FIRST FEW HOURS OF THE TAF PERIOD AND HAVE INCLUDED A TEMPO GROUP TO ACCOUNT. HAVE STAYED OPTIMISTIC AT KDHT AND KAMA WITH RESPECT TO THUNDER...BUT MAY HAVE TO AMEND LATER. A COLD FRONT WILL PASS THROUGH ALL SITES TURNING WINDS TO THE NORTH AND THEN NE. WINDS WILL BE GUSTY FOR A PERIOD TOMORROW MORNING AND LOW CLOUDS ARE ALSO POSSIBLE. LOW CLOUDS SHOULD SCATTER OUT TOMORROW AFTERNOON WITH WINDS ALSO LESSENING. SIMPSON && .UPDATE... ISSUED A SEVERE THUNDERSTORM WATCH FOR THE NORTHERN PANHANDLES AND UPDATED THE GRIDS/ZONES TO REFLECT CURRENT RADAR RETURNS. THINK DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. SIMPSON && .PREV DISCUSSION... /ISSUED 428 PM CDT WED JUN 11 2014/ SHORT TERM...TONIGHT VIS SATELLITE IMAGERY IS INDICATING A GROWING CU FIELD OVER EASTERN NEW MEXICO AND SOUTHEASTERN COLORADO NEAR A DIFFUSE DRYLINE NEAR THE NEW MEXICO/TEXAS BORDER. THE ATMOSPHERE HAS BECOME INCREASING MORE UNSTABLE THIS AFTERNOON /ALTHOUGH NOTE THAT THE 5000 J/KG CAPE IN THE SOUTHERN TEXAS PANHANDLE IS ERRONEOUS/ AND A WEAK UPPER DISTURBANCE CURRENTLY MOVING ACROSS THE FOUR CORNERS REGION WILL CONTINUE TO AID IN THE DEVELOPMENT OF STORMS OVER EASTERN NEW MEXICO AND SOUTHEASTERN COLORADO. STORMS WILL MOVE INTO THE BETTER INSTABILITY OVER THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. AS THE UPPER DISTURBANCE CROSSES THE AREA...STORMS SHOULD INCREASE IN COVERAGE. ALSO AIDING IN THE POTENTIAL FOR STORMS WILL BE THE ADVANCEMENT OF A COLD FRONT THAT IS CURRENTLY STRETCHED ACROSS NORTHERN KANSAS. STORMS WILL LIKELY CONGEAL INTO A MCS THAT WILL MOVE ACROSS KANSAS AND OKLAHOMA LATE TONIGHT. MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS. LONG TERM...THURSDAY THROUGH TUESDAY SHOULD SEE A LULL IN STORM CHANCES FOR MUCH OF THURSDAY AS SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE TROUGH SPREADS ACROSS THE AREA WHILE AN UPPER RIDGE AMPLIFIES OVER THE FOUR CORNERS REGION. HOWEVER SOME CONVECTION MAY DEVELOP OVER THE MOUNTAINS IN NEW MEXICO IN THE POST-FRONTAL UPSLOPE FLOW AND MOVE INTO THE NORTHWEST ZONES THURSDAY NIGHT. OTHERWISE IT WILL BE COOLER WITH STRONG COLD AIR ADVECTION IN THE WAKE OF THE COLD FRONT. SHOULD SEE BRISK NORTHERLY WINDS INITIALLY ONCE THE COLD FRONT MOVES THROUGH BUT WINDS WILL QUICKLY SETTLE DOWN IN THE AFTERNOON. THE CONVECTIVE POTENTIAL LOOKS A LITTLE BETTER ON FRIDAY AS LOW LEVEL MOISTURE WILL INCREASE NORTHWARD INTO THE AREA FRIDAY ON SOUTHERLY WINDS DOWNSTREAM OF A SURFACE TROUGH. AN UPPER TROUGH WILL DIG INTO THE INTER MOUNTAIN WEST WITH AN UPPER DISTURBANCE PASSING NEARBY WHICH CAN SPARK SOME STORMS MAINLY TOWARD FRIDAY NIGHT WHEN THE INFLUX OF MOISTURE WILL BE MAXIMIZED WHILE A LOW LEVEL JET SETS UP ACROSS THE CENTRAL PLAINS. STILL SOME UNCERTAINTIES IN THE CONVECTION POTENTIAL OVER THE WEEKEND AND EARLY NEXT WEEK AS THE THE NWP MODELS SUGGEST A SLOSHING DRYLINE THROUGH MUCH OF THE PERIOD WITH SOUTHWESTERLY FLOW ALOFT. THE AFOREMENTIONED UPPER LOW WILL PASS TOO FAR NORTH OF THE AMA CWA TO HAVE MUCH OF AN EFFECT ON THE CONVECTION POTENTIAL ALTHOUGH IT WILL PUSH A COLD FRONT THROUGH THE AREA SUNDAY. THIS FRONT WILL NOT HAVE MUCH OF AN EFFECT ON THE SENSIBLE WEATHER ACROSS THE AREA AS IT WILL ONLY KNOCK TEMPS DOWN A FEW DEGREES /UPPER 80S TO LOW 90S AS OPPOSED TO LOWER TO MID 90S SATURDAY/. MEDIUM RANGE MODELS ARE STARTING TO SHOW SIGNS OF INCREASING PRECIP CHANCES TOWARD THE MIDDLE OF NEXT WEEK LIKELY TIED TO TROPICAL MOISTURE FROM CHRISTINA BUT WILL AWAIT FURTHER CLARIFICATION FROM THE MODELS BEFORE INSERTING POPS IN FOR THIS PERIOD. OTHERWISE THE WEEK WILL START OF DRY AND HOT WITH TEMPS REMAINING IN THE 90S. CLK FIRE WEATHER... DESPITE AFTERNOON RELATIVE HUMIDITY VALUES DIPPING BELOW 20 PERCENT ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLE SATURDAY THROUGH MONDAY...NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA DUE TO RECENT RAINFALL AND GREEN UP OF FUELS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/19
Hazardous weather outlook, Jun 11, 3:25 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT WED JUN 11 2014 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 325 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY ACROSS MUCH OF THE PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. CLK
In the hours before
Local storm report, Jun 11, 9:39 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
06/11/2014 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1400452
BJSSpecial weather statement, Jun 11, 9:57 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
957 PM CDT WED JUN 11 2014
TXZ004-009-120345-
OCHILTREE TX-ROBERTS TX-
957 PM CDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS AND OCHILTREE
COUNTIES UNTIL 1045 PM CDT...
AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FARNSWORTH...OR 13 MILES
SOUTHWEST OF PERRYTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON... WOLF CREEK PARK... WAKA...
FARNSWORTH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3587 10060 3584 10109 3650 10104 3650 10055
3629 10054
TIME...MOT...LOC 0258Z 245DEG 31KT 3624 10087
SIMPSONSpecial weather statement, Jun 11, 10:22 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT WED JUN 11 2014
TXZ004-005-009-010-120400-
HEMPHILL TX-LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-
1022 PM CDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...EXTREME
SOUTHEASTERN OCHILTREE...SOUTHERN LIPSCOMB AND HEMPHILL COUNTIES
UNTIL 1100 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF WOLF CREEK PARK...OR 18 MILES
WEST OF CANADIAN...MOVING EAST AT 35 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CANADIAN... LAKE MARVIN... GLAZIER...
LORA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3562 10000 3562 10014 3578 10094 3608 10081
3609 9999
TIME...MOT...LOC 0321Z 276DEG 32KT 3596 10067
SIMPSONSpecial weather statement, Jun 11, 10:55 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1055 PM CDT WED JUN 11 2014 TXZ004-005-120500- LIPSCOMB TX-OCHILTREE TX- 1055 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCHILTREE AND NORTHWESTERN LIPSCOMB COUNTIES UNTIL MIDNIGHT CDT... AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PERRYTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PERRYTON... FARNSWORTH... DARROUZETT... BOOKER... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3648 10028 3618 10039 3627 10100 3648 10094 TIME...MOT...LOC 0355Z 270DEG 28KT 3637 10082 KB
Local storm report, Jun 11, 11:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND GST LIPSCOMB 36.23N 100.27W
06/11/2014 E60 MPH LIPSCOMB TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1400453
BUFFALOSpecial weather statement, Jun 11, 11:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1137 PM CDT WED JUN 11 2014 TXZ005-120530- LIPSCOMB TX- 1137 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB COUNTY UNTIL 1230 AM CDT... AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF LIPSCOMB...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LIPSCOMB... HIGGINS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3606 10000 3609 10051 3642 10045 3638 10000 TIME...MOT...LOC 0437Z 288DEG 24KT 3622 10034 KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:37 PM CDT | Special Weather Statement | AMA | Ochiltree | 53 min |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 56 min |
| Jun 11, 9:20 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 85 min |
| Jun 11, 9:57 PM CDT | Special Weather Statement | AMA | Ochiltree | 48 min |
| Jun 11, 10:22 PM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 38 min |
| Jun 11, 10:51 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 39 min |
| Jun 11, 10:55 PM CDT | Special Weather Statement | AMA | Ochiltree | 65 min |
| Jun 11, 11:37 PM CDT | Special Weather Statement | AMA | Lipscomb | 53 min |
| Jun 11, 11:59 PM CDT | Special Weather Statement | AMA | Ochiltree | 46 min |
| Jun 12, 12:02 AM CDT | Areal Flood Advisory | AMA | Lipscomb | 4 hr |
| Jun 12, 12:14 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.